Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

193 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

My friend is coughing up blood, please suggest him the remedy

Ok well my freind is a smoker of the age 15 and has been since he was 10 I think. He is involved with drugs and drinking. Hes mom has alot of health problems and his dad is just a jerk. He has tried suicide before but I really doubt he ll try again. He has told me that he has been coughing up blood for the past 2 dats (the date is 5/24/07) and Im real worried and I think something might happen. Should I tell someone? Can this be death threatening?
Fri, 13 May 2011
Report Abuse
Question is related to
Diseases and Conditions ,  
Pulmonologist 's  Response
COUGHING OF BLOOD MEANS HEMOPTYSIS MEANS BLOOD FROM LUNGS.
THIS MIGHT BE DOU TO TUBERCULOSIS, OLD FIBROTIC LUNG DISEASE.
SO GO FOR INVESTIGATIONS TO RULE CAUSE.
CONSULT YOUR DOCTOR , GIVE GRADING TO HEMOPTYSIS AND TAKE TREATMENT.
RECURRENT AND MASSIVE HEMOPTYSIS IS LIFE THREATING.

I find this answer helpful
  User's Response
giorgio's  Response
Anytime ANYONE is coughing up blood, that is not a good sign and can possibly the sign of a serious problem, I think you should try to persuade your friend to go to the E.R. if he refuses try telling ur parents and see what they suggest. Try your hardest to get him help but at the same time respect that its his choice in the long run.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

sir i am 30 years old & i have cough problem from last 4 years. in last 4 years i have problem of cough 4 to 5 times in a year (1 month) & it cures by some medicine or syrup but from last 1 year i have regular problem of coughf from my nose in yelloish colour(mucs). after that i started bresol tablet from last week (suggested by my friend) PLEASE SUGGEST OR REFER

doctor1 MD

I ve had a horrible cough for over a month now and also tons of mucus... At one point I had a horrible smell in my nose j could even taste it when I coughed. 2weeks after my cough started I saw a Dr.... Theh said it was my asthma... A wk after that cuz it wouldn t go away and the smell came I went back to Dr....said it might b pneumonia.... And j had fluid built up in my ears.... For a wk now I haven t been able to hear out of my right ear... My friend looked and said it looks like there is a scan in it.... Not once have i had an earache.... Would I have ruptured my eardrum?

doctor1 MD

How can I get rid of a severe cough. Originally, I had it for six years, had all of the specialists and tests, etc.Then a friend of mine told me to take 2 claritin , and it went away for about a year. Now, I am recovering from severe pain in the area of my right ear (The doctor said that nothing was wrong with my ear.), and the cough has kicked in. It can be so violent that I vomit. It makes it very hard to communicate or conduct business. What do you suggest?

Recent questions on  Tuberculosis

doctor1 MD

I have been taking medication for bone tb[in left SI joint] ,its been a year now .My doctor has asked to stop the medicine by 15th Sep.Now from yesterday i am feeling little pain in left buttock .I am very much worried about this ,as i have to travel to Europe for business trip in Dec .kindly tell me i will be fine or is it something serious . My tb is not completely cured ?

doctor1 MD

Hi, I have a sister who is having Abdominal TB and Ascites, since two months, and she is on this drugs which the Doc says she will take for 9months, ampicin, ethanbutol, isoniazid, pyridamine, spironolactone and pyridoxine. she has been taken the medication since two months, but she say that they is no improvement, the stomach is still swollen, hard and painful. the doc say that there is fliud in her stomach, is there no way this liqud can be capped out of her belle?? and are the drugs she is taking effective?? she live in Nigeria, should I tell her to seek medical help here in the UK?? and is this condition bad that can lead to death?? thanks. Mercy

doctor1 MD

Hi...My relative had intense coughing and sputum in his blood 6 months back.He got admitted....got x rays blood reports Pleural Effusion test CT Scan,Pet Scan, , and finally needle biopsy left lung......in that order. Only test positive was pleural effusion for TB,rest all were negative. For Biopsies, got slides analyzed from 3 places.....no cancer etc. So doctor advised to continue with TB treatment.All the while in last 6 months arrhythmia was there....not severe...but was there. Since last couple of weeks hs is experiencing vertigo(guess due to arrhythmia). Anyways TB follow up was due, so got all the blood/urine reports. All normal. Got Chest Ct Scan which did not show any improvment in white spot on the lung. Almost Same size etc.No growth in spot size though.

So Question is? What is causing arrhythmia ? Biopsy was done very close to heart.Also the CT scan shows no improvement yet? Major concern is Arrhythmia which is affecting mental state of patient?

doctor1 MD

I have been taking Niftran for frequent U T I infection for last 18 months and have been told by a specialist to continue taking it regularly every day next 2 months (have already taken it for 2 months) . I am suffering from constant loose stomach now for last 2 weeks . Can you pl advise.

doctor1 MD

Hi, Initially I had some right sided chest pain which I suspected was related to GERD and wanted to investigate further without doing a gastroscopy. I was advised for a CT and the report result reads: There is a cluster of ill-defined nodules in...

doctor1 MD

I am having cough and cold since many days. The cough has subsided a bit now, but since past 3 days the snot from one of the nasals is mixed with blood. The other nostril snot is pale yellow colour and normal. Is there cause to be concerned or it...

doctor1 MD

Why would a doctor change a prescription from Xifaxin to Rifampin when it was prescribed for hapatic liver desease. Rifampin shows it can cause liver desease. We waant to help it not cause more!